Severe Exacerbation of Rosacea Induced by Cinnamon Supplements

June 2008 | Volume 7 | Issue 6 | Case Report | 586 | Copyright © 2008

Tracy M. Campbell MD, Rachel Neems BS, Julie Moore MD

Abstract

The authors report a case of a 68-year-old Caucasian female with type 2 diabetes mellitus who experienced an acute exacerbation of her rosacea 2 weeks after self-initiating cinnamon oil pills to lower her blood sugar levels. Historically, cinnamon oil has been used for a variety of medicinal purposes, but recently the use of cinnamon oil in lowering blood glucose and cholesterol levels in patients with type 2 diabetes is being investigated and gaining popularity amongst the general population. The use of cinnamon has commonly produced cutaneous side effects of irritant or allergic contact dermatitis and been reported to have vasodilatory effects. Yet, there are no reports of cinnamon use triggering a rosacea exacerbation in the literature.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles